MAUDE Adverse Event Report: COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be submitted upon completion.
 
Event or Problem Description
It was reported that the outer coil of a bentson plus fixed core wire guide unraveled during an unknown procedure.It is unknown if this was observed upon removal from package or if it occurred post insertion into a 19 gauge needle while performing a procedure using seldinger technique a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Corrected information: report source.Product code: dqx.Investigation - evaluation: a review of the complaint history, device history record, manufacturing instructions, quality control data, and a visual inspection was conducted during the investigation.One bentson plus fixed core wire guide was returned in a used condition.Coil is stretched 4.0 mm, at 10.2 cm from the distal end and 6.0 mm at 14.2 cm from the distal end.One kink is noted 19.8 cm from distal end.Weld at the proximal end is intact.Weld at the distal end is attached to the coil, but not the core.No defects in the coating are noted.39 new tsfbp-35-145 wire guides were also returned in sealed containers.All 39 were inspected and no defects were noted.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.Based on the information provided, inspection of the returned product, and the results of our investigation; a definitive root cause could not be determined.

Brand Name
BENTSON PLUS FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6789373
Report Number1820334-2017-02113
Device Sequence Number880971
Product Code DQX
UDI-Device Identifier00827002097353
UDI-Public(01)00827002097353(17)210902(10)7221417
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSFBP-35-145
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer08/18/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date08/24/2017
Patient Sequence Number1